Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 7, 2005, 7:53 PM CST for Macon County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2005, 7:53 PM CST (01:53 UTC)
- Expired
- Mar 7, 2005, 8:45 PM CST
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Macon County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 4:35 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 080154
SVRBMX
ALC087-080245-
/O.NEW.KBMX.SV.W.0049.050308T0153Z-050308T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
753 PM CST MON MAR 7 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN SOUTHEAST ALABAMA
THIS INCLUDES THE CITY OF TUSKEGEE
* UNTIL 845 PM CST
* AT 750 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF NOTASULGA TO 18 MILES
SOUTHWEST OF MILSTEAD...OR ALONG A LINE EXTENDING FROM 12 MILES
SOUTH OF DADEVILLE TO 9 MILES SOUTHEAST OF MONTGOMERY...AND MOVING
EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TUSKEGEE AND NOTASULGA BY 805 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3258 8577 3245 8592 3243 8601 3231 8594
3226 8584 3225 8545 3251 8545
$$1 follow-up statement
000
WWUS54 KBMX 080207
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
806 PM CST MON MAR 7 2005
ALC087-080245-
/O.CON.KBMX.SV.W.0049.000000T0000Z-050308T0245Z/
MACON AL-
806 PM CST MON MAR 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CST FOR MACON
COUNTY...
AT 803 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES WEST OF NOTASULGA TO MILSTEAD TO
SHORTER...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
TUSKEGEE TO 11 MILES WEST OF TUSKEGEE TO 16 MILES SOUTHWEST OF
TUSKEGEE...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HARDAWAY BY 810 PM CST
FORT DAVIS...TUSKEGEE AND NOTASULGA BY 815 PM CST
SOCIETY HILL BY 835 PM CST
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3230 8588 3228 8592 3235 8599 3242 8601
3245 8599 3245 8589 3249 8587 3250 8588
3250 8581 3258 8580 3259 8570 3249 8549
3250 8544 3224 8544 3224 8586
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:02 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 7, 3:02 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 302 PM CST MON MAR 7 2005 .SYNOPSIS... REALLY A MAJOR OVERHAUL TO BOTH THE SHORT AND LONG RANGE THIS UPDATE...SCALED BACK THE SEVERE THREAT IN THE SHORT TERM...ALONG WITH ADDING STRONG WINDS TO TOMORROW. IN THE MEDIUM LONG RANGE... ADJUSTED TEMPT OUT THROUGH THURSDAY...AND THE WHOLE 9 YARDS FOR OTHER VARIABLES. FIRST CONCERN IT THE POTENTIAL OF SEVERE WEATHER THIS EVENING. STILL LOOKS LIKE A VERY MARGINAL EVENT AND WOULD BE CONFINED TO THE VICINITY OF THE COLD FRONT AS IT TRAVERSES THE STATE BETWEEN 00Z AND MIDNIGHT. DEW POINTS HAVE JUST NOR REACHED THE MIDDLE 50S IN CENTRAL ALABAMA...AND CLOUDS/RAIN HAS VIRTUALLY NEGATED ANY DESTABILIZATION. FORECAST SOUNDINGS SHOW ABUNDANT MOISTURE...IF NOT SATURATION THROUGHOUT THE ATMOSPHERIC COLUMN WHICH SHOULD LIMIT THE POTENTIAL FOR HAIL AND WIND. HOWEVER...IF SOME WINDS ARE ABLE TO BE TRANSPORTED TO THE SURFACE FROM ALOFT...THERE COULD BE A WIND THREAT...BUT THEY SHOULNT BE ENHANCED BY DRY AIR. NEWEST SWODY1 FROM THE SPC STILL HIGHLIGHTS THIS THREAT. I HAVE MY DOUBTS. IN THE WAKE OF THE FRONT...STRONG WINDS ARE EXPECTED AS WELL. GRADIENT WINDS ON THE ORDER OF 10 TO 20 MPH...WITH GUSTS IN EXCESS OF 25 MPH ARE EXPECTED BEHIND THE FRONT...THROUGH ABOUT MIDDAY TOMORROW. WILL HOLD OFF ON THE ISSUANCE OF A LAKE WIND ADVISORY UNTIL THE THREAT OF SEVERE WEATHER IS EXTINCT. EXPECTING ANY THUNDER AFTER MIDNIGHT...REALLY ONLY CONFINED TO THE SOUTHEAST. .SHORT TERM...OVERNIGHT SEVERE/WIND AND TOMORROWS WIND CONCERNS DISCUSSED EARLIER. OTHERWISE...CONDITIONS WILL IMPROVE TOMORROW AFTERNOON...WITH WINDS BECOMING LIGHT BY SUNSET. THE COOLER TEMPERATURES WILL MOVE IN OVERNIGHT AS RADIATIONAL PARAMETERS BECOME FAVORABLE. .LONG TERM...MAIN CONCERN AFTER MIDWEEK IS THE COMBINATION OF TEMPERATURES IN THE 30S (CURRENTLY MOSTLY ABOVE FREEZING) AND A CHANCE OF PRECIPITATION. THE TRACK OF THE SURFACE LOW VARIES FROM ALONG THE NORTHERN GULF...TO NEAR NASHVILLE WITH THIS SYSTEM...SO ONCE AGAIN AM VERY HESITANT ABOUT INTRODUCING THE S WORD INTO THE FORECAST. AFTER THAT...GRADUAL WARMING IS EXPECTED EACH DAY WITH A NICE LOOKING WEEKEND AHEAD. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 43 50 28 53 / 100 20 10 30 ANNISTON 43 50 30 53 / 100 20 10 20 BIRMINGHAM 44 52 32 54 / 100 0 10 30 TUSCALOOSA 45 54 34 54 / 100 0 10 30 CALERA 45 54 34 55 / 100 0 10 30 AUBURN 48 53 33 57 / 100 20 10 20 MONTGOMERY 48 54 34 58 / 100 0 10 20 TROY 49 56 34 58 / 100 20 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12/12
Hazardous weather outlook, Mar 7, 1:32 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 132 PM CST MON MAR 7 2005 ALZ011>015-017>050-081300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 132 PM CST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. A SQUALL LINE WILL LIKELY MOVE INTO WEST ALABAMA THIS EVENING AND MOVE RAPIDLY EASTWARD. STRONG WINDS ALOFT MAY EXTEND DOWN TO THE SURFACE ALONG PORTIONS OF THE SQUALL LINE...PRODUCING DAMAGING WINDS. THE BEST CHANCE OF SEVERE THUNDERSTORM WINDS WILL BE WEST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85. THE SQUALL LINE SHOULD BE EAST OF AREA BY 300 AM CST. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). ON TUESDAY...BRISK NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED BEHIND THE COLD FRONT...WITH GUSTS UP TO 30 MPH AT TIMES. A LAKE WIND ADVISORY WILL LIKELY BE ISSUED FOR TUESDAY. ...SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS EVENING.
In the hours before
Local storm report, Mar 7, 5:46 PM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
546 PM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG YORK 32.50N 88.30W
03/07/2005 SUMTER AL LAW ENFORCEMENT
NUMEROUS TREES DOWN IN YORK.
&&
JSSLocal storm report, Mar 7, 6:19 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
619 PM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND GST DEMOPOLIS 32.50N 87.83W
03/07/2005 61 MPH MARENGO AL BROADCAST MEDIA
WIND GUST OF 61 MPH MEASURED BY WEATHERNET SITE.
&&
KLOREKLocal storm report, Mar 7, 6:40 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG LIVINGSTON 32.60N 88.19W
03/07/2005 SUMTER AL EMERGENCY MNGR
EMA REPORTS TREES DOWN ALONG CR 13 AND STATE HWY 28 EAST
AROUND LIVINGSTON.
&&
JSSLocal storm report, Mar 7, 6:55 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
655 PM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG GREENSBORO 32.70N 87.59W
03/07/2005 HALE AL EMERGENCY MNGR
SEVERAL TREES DOWN AND POWER OUTAGES ACROSS THE
COUNTY...MOSTLY AROUND GREENSBORO.
&&
JSSLocal storm report, Mar 7, 7:27 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
727 PM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 10 E SELMA 32.42N 86.86W
03/07/2005 DALLAS AL LAW ENFORCEMENT
TREES DOWN ALONG HWY 14 EAST NEAR BURNSVILLE.
&&
JSSLocal storm report, Mar 7, 7:36 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
736 PM CST MON MAR 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 N SELMA 32.43N 87.03W
03/07/2005 DALLAS AL LAW ENFORCEMENT
TREES BLOCKING BELLY CREEK CHURCH ROAD.
&&
JSSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:13 PM CST | Severe Thunderstorm Warning | BMX | Perry | 106 min |
| Mar 7, 6:16 PM CST | Severe Thunderstorm Warning | BMX | Bibb | 104 min |
| Mar 7, 6:29 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 46 min |
| Mar 7, 6:45 PM CST | Severe Thunderstorm Warning | BMX | Chilton | 108 min |
| Mar 7, 6:52 PM CST | Severe Thunderstorm Warning | BMX | Autauga | 112 min |
| Mar 7, 6:59 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 92 min |
| Mar 7, 7:04 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 56 min |
| Mar 7, 7:10 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 105 min |
| Mar 7, 7:16 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 44 min |
| Mar 7, 7:24 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 66 min |
| Mar 7, 7:33 PM CST | Severe Thunderstorm Warning | BMX | Clay | 89 min |
| Mar 7, 7:35 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 40 min |
| Mar 7, 7:58 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 103 min |
| Mar 7, 8:06 PM CST | Severe Thunderstorm Warning | BMX | Lee | 54 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.